Toggle Main Menu Toggle Search

Open Access padlockePrints

Moment-closure approximations for mass-action models

Lookup NU author(s): Dr Colin Gillespie

Downloads

Full text for this publication is not currently held within this repository. Alternative links are provided below where available.


Abstract

Although stochastic population models have proved to be a powerful tool in the study of process generating mechanisms across a wide range of disciplines, all too often the associated mathematical development involves nonlinear mathematics, which immediately raises difficult and challenging analytic problems that need to be solved if useful progress is to be made. One approximation that is often employed to estimate the moments of a stochastic process is moment closure. This approximation essentially truncates the moment equations of the stochastic process. A general expression for the marginal- and joint-moment equations for a large class of stochastic population models is presented. The generalisation of the moment equations allows this approximation to be applied easily to a wide range of models. Software is available from http://pysbml.googlecode.com/ to implement the techniques presented here.


Publication metadata

Author(s): Gillespie CS

Publication type: Article

Publication status: Published

Journal: IET Systems Biology

Year: 2009

Volume: 3

Issue: 1

Pages: 52-58

ISSN (print): 1751-8849

ISSN (electronic): 1751-8822

Publisher: The Institution of Engineering and Technology

URL: http://dx.doi.org/10.1049/iet-syb:20070031

DOI: 10.1049/iet-syb:20070031


Altmetrics

Altmetrics provided by Altmetric


Actions

Find at Newcastle University icon    Link to this publication


Share